Alert archive / Utah / High Wind Watches in 2019
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Sep 15, 2019, 2:51 AM MDT. It took effect at Sep 16, 2019, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 15, 2019, 2:51 AM MDT (08:51 UTC)
- In effect from
- Sep 16, 2019, 6:00 PM MDT
- Expired
- Sep 15, 2019, 1:39 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
421 WWUS75 KSLC 150851 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 251 AM MDT Sun Sep 15 2019 UTZ005-151700- /O.NEW.KSLC.HW.A.0003.190917T0000Z-190917T1200Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 251 AM MDT Sun Sep 15 2019 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday evening through late Monday night. * AFFECTED AREA...Great Salt Lake Desert and Mountains, including along I-80 and SR-30, and near Wendover. * WINDS...Northwest 25 to 35 mph with gusts 60 to 70 mph. * TIMING...Monday evening through late Monday night. * IMPACTS...Travel may become difficult, especially for high profile vehicles. Winds of this magnitude are capable of overturning tractor trailer trucks, especially those with no or light cargo. Damaging winds may blown down power lines and result in power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
677 WWUS75 KSLC 151409 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 809 AM MDT Sun Sep 15 2019 UTZ005-160000- /O.CON.KSLC.HW.A.0003.190917T0000Z-190917T1200Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 809 AM MDT Sun Sep 15 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... * AFFECTED AREA...Great Salt Lake Desert and Mountains, including along I-80 and SR-30, and near Wendover. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. A sharp wind shift toward the Northwest Monday Night. * TIMING...Monday evening through late Monday night. * IMPACTS...Strong crosswinds may affect travel on east west routes including I-80 across the West Desert and SR-30. Driving may become difficult and dangerous for those driving high profile vehicles and those towing trailers. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... 55 A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
644 WWUS75 KSLC 151939 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 139 PM MDT Sun Sep 15 2019 UTZ005-161200- /O.UPG.KSLC.HW.A.0003.190917T0000Z-190917T1200Z/ /O.NEW.KSLC.HW.W.0007.190916T0200Z-190917T1000Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 139 PM MDT Sun Sep 15 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM MDT TUESDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect from 8 PM this evening to 4 AM MDT Tuesday. The High Wind Watch is no longer in effect. * AFFECTED AREA...Great Salt Lake Desert and Mountains, including along I-80 and SR-30, and near Wendover. * WINDS...South Southwest 25 to 35 mph with gusts up to 55 mph through Monday evening, then shifting Northwest and gusting in excess of 60 mph Monday night. * TIMING...This evening through late Monday night. * IMPACTS...Strong crosswinds may affect travel on east west routes including I-80 across the West Desert and SR-30. Driving may become difficult and dangerous for those driving high profile vehicles and those towing trailers. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds on lakes and reservoirs will create dangerous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ UTZ015-016-161200- /O.NEW.KSLC.WI.Y.0013.190916T0200Z-190917T1000Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 139 PM MDT Sun Sep 15 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM MDT TUESDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 8 PM this evening to 4 AM MDT Tuesday. * AFFECTED AREA...West Central and Southwest Utah. * WINDS...South Southwest 25 to 35 mph with gusts up to 55 mph. Winds shifting out of the northwest Monday night and gradually diminishing. * TIMING...This evening through late Monday night. * IMPACTS...Strong crosswinds may affect travel on east west routes including Highway 50 across the West Desert. Driving may become difficult and dangerous for those driving high profile vehicles and those towing trailers. Strong winds may blow down limbs, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ001>004-006-014-019-161200- /O.NEW.KSLC.WI.Y.0013.190916T1600Z-190917T1000Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Wasatch Mountain Valleys-Sanpete/Sevier Valleys- Utahs Dixie and Zion National Park- Including the cities of Logan, Smithfield, Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Huntsville, Park City, Heber City, Manti, Richfield, and St George 139 PM MDT Sun Sep 15 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM MDT TUESDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 10 AM Monday to 4 AM MDT Tuesday. * AFFECTED AREA...The Cache Valley, Wasatch Front and Back, Sanpete and Sevier Valleys, and Utah's Dixie. * WINDS...South Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Mid morning Monday through late Monday night. * IMPACTS...Strong crosswinds may affect travel on east west routes including Highway 50 across the West Desert. Driving may become difficult and dangerous for those driving high profile vehicles and those towing trailers. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds on lakes and reservoirs will create dangerous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Sep 14, 10:06 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 14, 10:06 PM MDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1006 PM MDT Sat Sep 14 2019
.SYNOPSIS...Warm temperatures and increasingly strong southerly
winds will exist across the region ahead of an approaching storm
system through Monday. A strong cold front will sweep through the
state Monday night through Tuesday.
&&
.SHORT TERM (THROUGH 00Z WEDNESDAY)...The cold core upper level
trough currently off the BritCol and Pacific Northwest coasts will
continue slowly east-southeast and reach the coast late Sunday
night or early Monday. From there this feature will exhibit some
weaken with just a small core of cold air aloft to accompany the
residual trough through the northern Great Basin late Monday night
through Tuesday.
Increasing southwest flow aloft ahead of the advancing upper
trough beginning Sunday will produce increasingly strong and
gusty southerly winds across much of Utah and southwest Wyoming
the next couple of days. A well mixed air mass along with the
strong winds will keep temperatures elevated with reading
generally running above to well above normal through Monday.
The moisture pooled over Arizona will work into southeast Utah
tonight, then continue north through eastern Utah Sunday. The
western edge of the moisture plume will work north through the
central and northeast mountains, leading to the potential for
isolated convection late Sunday afternoon and evening. The
advancing trough should tap into scouldome of this moisture and
draw it into northern Utah ahead of the trough passage beginning
Monday afternoon. Looking at the potential for convective precip
Monday night/early Tuesday along and behind what looks to be a
fairly strong surface cold front. The best area for strong
convection will be near the core of the cold pool aloft and
strongest dynamic support for lift across the northern third of
the forecast area Monday night/early Tuesday.
Temperatures Tuesday behind the cold front look dive between
15-20 degrees across the north with a more modest 5 to 12 degree
drop across the south. Temperatures in the northern mountains will
be plenty cold enough for snow, with snow levels possibly
dropping down near 7000 feet during this precip event.
.PREVIOUS LONG TERM (AFTER 00Z WEDNESDAY)...
Shortwave ridging in place mid-week will be short-lived as
another Pacific Northwest trough digs south into the Great Basin
late in the week. Forecast models have not changed much in the
past 24 hours, however the deterministic versions seem to be in a
bit better agreement with timing.
The next trough passage will approach Utah late Thursday bringing
gusty southwest winds and cooler temperatures aloft. Snowlevels will
again dip to around 9,500 ft or so, resulting in some white
precipitation in the higher peaks of northeast and eastern Utah. The
feature should lift northeast of Utah by late Friday leaving behind
cooler surface temperatures as we head into next weekend.
&&
.AVIATION...A dry and stable air mass across northern Utah will
maintain VFR conditions under clear skies during the current TAF
period. Southeast winds overnight will become more southerly and
increase late Sunday morning. Winds are expected to remain out of
the south with only a 10 percent chance of a shift to the
northwest between 22Z and 01Z.
&&
.PREVIOUS FIRE WEATHER...
A warming trend continues Sunday. RH values increase Sunday and
Monday with the next moisture surge. This will support isolated to
scattered showers and thunderstorms, primarily along and east of
I-15.
Breezy conditions begin to develop Sunday, potentially supporting
locally critical Fire Weather Conditions. By Monday, winds
strengthen ahead of a cold front. More widespread critical Fire
Weather conditions are expected Monday. Winds will remain gusty
behind the cold front Monday night.
Cooler with scattered showers and thunderstorms early in the week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Monday morning through late Monday night
for UTZ494-497-498.
Fire Weather Watch from Monday morning through Monday evening
for UTZ482-489.
Fire Weather Watch from Sunday evening through late Monday night
for UTZ478-492-495.
WY...&&
SHORT TERM...
LONG TERM...
AVIATION...
FIRE WEATHER...
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 14, 7:59 AM MDT, 18 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 759 AM MDT Sat Sep 14 2019 UTZ001>016-019>021-517-518-WYZ021-151400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 759 AM MDT Sat Sep 14 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Clear and mild conditions will prevail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Locally critical fire weather conditions are possible Sunday, more widespread Monday, due to gusty winds and low humidity. Gusty winds may affect travel Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:23 AM MDT | Red Flag Warning | SLC | Beaver, Box Elder, Carbon, Davis, Duchesne, Emery and 14 more | 40 hr |
| Sep 15, 1:39 PM MDT | High Wind Warning | SLC | 38 hr | |
| Sep 15, 1:39 PM MDT | Wind Advisory | SLC | 38 hr |
Nearby
High Wind Watches in Utah, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.